Monthly Archives: September 2015

Avycaz (ceftazidime and avibactam): Drug Safety Communication – Dose Confusion and Medication Errors

Audience: Infectious Disease, Pharmacy ISSUE: FDA is warning health care professionals about the risk for dosing errors with the intravenous antibacterial drug Avycaz (ceftazidime and avibactam) due to confusion about the drug strength displayed on...

Read More »

Tramadol: Drug Safety Communication – FDA Evaluating Risks of Using in Children Aged 17 and Younger

Audience: Health Professionals ISSUE:  FDA is investigating the use of the pain medicine tramadol in children aged 17 years and younger, because of the rare but serious risk of slowed or difficult breathing. This risk may be increased in children...

Read More »

Ayurvedic Dietary Supplements by Shree Baidyanath: Consumer Advice Notice – Products Contain High Levels of Lead and/or Mercury

Audience: Consumers [Posted 09/17/2015] ISSUE: Consumers who have used any of the Baidyanath brand Ayurvedic dietary supplements listed in the Consumer Advice Notice should stop using them and consult their health care provider. Testing by the...

Read More »

Clozapine: Drug Safety Communication – FDA Modifies Monitoring for Neutropenia; Approves New Shared REMS Program

Audience: Psychiatry, Pharmacy, Hematology ISSUE: FDA is making changes to the requirements for monitoring, prescribing, dispensing, and receiving the schizophrenia medicine clozapine, to address continuing safety concerns and current knowledge...

Read More »

Miracle Diet 30 and Miracle Rock 48 Capsules by The One Minute Miracle Inc.: Recall – Due to Presence of Undeclared Drug Products

Audience: Consumer ISSUE: The One Minute Miracle Inc. is voluntarily recalling all lots of Miracle Diet 30, capsules and Miracle Rock 48, capsules to the consumer level. These products have been recalled due to FDA analysis revealing that these...

Read More »

Invokana and Invokamet (canagliflozin): Drug Safety Communication – New Information on Bone Fracture Risk and Decreased Bone Mineral Density

Audience: Endocrinology, Nursing, Family Practice ISSUE: FDA has strengthened the warning for the type 2 diabetes medicine canagliflozin (Invokana, Invokamet) related to the increased risk of bone fractures, and added new information about decreased...

Read More »

Medistat RX Sterile Drug Products: Recall – Possible Contamination

Audience: Health Professional, Patient [Posted 09/10/2015] ISSUE: FDA alerted health care professionals and patients of a voluntary recall of all non-expired drug products produced for sterile use and distributed nationwide by Medistat RX, LLC, in...

Read More »